Jump to content
CrazyBoards.org

Effexor and hypersomnia & dizzy spells


Recommended Posts

Has anyone else experienced hypersomnia and dizziness while taking Effexor? I get really bad dizzy spells sometimes, especially if I look straight ahead at something or haven't gotten enough sleep, but I feel slightly dizzy all the time. I have a hard time waking up before 10 am most days, today I slept until 11 am and yesterday until 1:30 pm. I've been taking this med for two years now. It didn't seem to make me so tired for the first six months but then the hypersomnia kicked in! I am only on 75 mg per day, taking it in the am (uh...whenever I wake up. Ha ha). Any thoughts? How can I combat this? It's really hard to fall asleep before 12 am at minimum, too...I would switch meds if not for the withdrawal!

Link to comment
Share on other sites

I found that 75 mg made me REALLY tired, like I was falling asleep on the bus and stuff. However, once I got to a higher dose, I didn't have any problems with sedation. I currently take 375 mg of Effexor and it doesn't sedate me.

 

It sounds like maybe your sleep hygiene is a little off too. Is there any way you can set an alarm for a more reasonable hour to wake up (say, 8 or 9 am) and then see if that helps you sleep before 12 am? 

 

I struggle with hypersomnia due to my Abilify though. I often sleep 12-14 hours a night. So, I know how awful hypersomnia is. I use multiple alarms to help me wake up, and I try to go to bed around 10 pm every night. I'm still lucky if I wake up at 9 or 10 am the next day, but at least I'm waking up in the morning instead of the afternoon! 

 

Avoid caffeine in the afternoon too, try to stick to just one or two cups of coffee/tea/whatever in the morning. Caffeine can keep you from falling asleep at a decent hour. 

 

Finally, talk to your doctor about this. I talked to my psychiatrist and she changed up my meds a bit. As well, you should probably see your GP and possibly have a physical examination to rule out any physical causes of hypersomnia and dizziness. 

Link to comment
Share on other sites

Hey, thanks so much for your reply! Yeah, my sleep hygiene isn't the greatest. I think I've always had a weird circadian rhythm and then it got even weirder when my depression kicked in a while ago. My depression is largely better, but the bad sleep habits/patterns still linger.

My psych said the dizziness is likely caused by the Effexor. That's why I'm on a low dose - I was on 150 mg at one point and wasn't dizzy then, but I remember being dizzy at the next lowest dose. So maybe 150 is my sweet spot in terms of side effects.

I've had physical exams done and they can't find anything out of the ordinary. I may very well be just stuck in a rut of weird sleeping patterns.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...